Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 6, NWS Grand Rapids, MI

April 14, 2006Muskegon County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 14, 2006, 2:36 AM EDT for Muskegon County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 2:36 AM EDT (06:36 UTC)
Expired
Apr 14, 2006, 3:30 AM EDT
In force
54 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Muskegon County, MI

The radar

The Grand Rapids radar (KGRR), 65 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 12:00 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:10 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 13, 10:10 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 PM EDT THU APR 13 2006

.UPDATE...
IT SHOULD BE AN INTERESTING NIGHT. REGIONAL RADARS CONTINUE TO SHOW
AN MCS DEVELOPING OVER NORTHWEST ILLINOIS. THIS IS IN AN AREA WITH
STRONG DYNAMICS. PROFILERS AROUND THE UPPER MIDWEST ALREADY SHOW A
35 KT LLJ...PROGD TO GET STRONGER OVERNIGHT AS IT AIMS AT FAR
SOUTHWEST LOWER MICHIGAN. UPPER JET ALSO MAKES AN APPEARANCE
OVERHEAD TOO AND USHERS THROUGH A SHORT WAVE BY 12Z. A WARM FRONT IS
SLOWLY MOVING NORTH ACROSS NORTHERN ILLINOIS AND INDIANA AHEAD OF
THE SFC LOW IN MINNESOTA AND NORTHERN IOWA. THE RESULTING THICKNESS
DIFFLUENCE SUGGESTS THAT THE MCS WILL CLIP THE SOUTHWEST CWA
OVERNIGHT.

DYNAMICS ACTUALLY INCREASE OVERNIGHT WITH 0-6KM SHEAR ABV 65KTS.
THIS SUGGESTS SUPERCELLS ARE POSSIBLE. WE/RE ALREADY SEEING THAT ON
RADAR OVER WISCONSIN AND ILLINOIS. SB CAPE ALSO INCREASES TO NEAR 1K
J/KG BY 12Z TOO AND ELEVATED LI/S FALL TO -5C.

WITH DYNAMICS INCREASING OVERNIGHT WE/RE GOING TO INCREASE THUNDER
CHANCES OVER THE SOUTHWEST CWA...MAINTAING CAT POPS WITH SHOWERS.
THE SEVERE THREAT IS CERTAINLY THERE AND WE/LL KEEP A CLOSE WATCH ON
IT OVERNIGHT.

.GRR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

93
Hazardous weather outlook, Apr 13, 6:00 PM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 PM EDT THU APR 13 2006

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-141010-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
GRAND HAVEN TO WHITEHALL MI-HOLLAND TO GRAND HAVEN MI-
PENTWATER TO MANISTEE MI-SOUTH HAVEN TO HOLLAND MI-
ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI-
600 PM EDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE PRIMARY THREAT
BEING HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. THE
STORMS ARE EXPECTED TO BEGIN AFTER 11 PM. STORM MOVEMENT WILL BE
FROM WEST TO EAST AT ABOUT 40 MPH. IN ADDITION...SOME HEAVY
DOWNPOURS COULD CAUSE URBAN AND SMALL STREAM FLOODING. THE STORMS
SHOULD BE ENDING BY 6 AM ON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ON SATURDAY NIGHT INTO SUNDAY AS LOW
PRESSURE MOVES THROUGH. THERE IS A SLIGHT RISK THAT A FEW OF THESE
THUNDERSTORMS COULD BE SEVERE LATE SATURDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND POSSIBLY LATE SATURDAY
NIGHT AND SUNDAY.

LAURENS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:20 AM EDTSpecial Marine WarningGRR55 min
Apr 14, 3:37 AM EDTSevere Thunderstorm WarningGRROttawa29 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.